Format

Send to

Choose Destination
J Clin Pharm Ther. 1995 Feb;20(1):45-6.

Prolonged bleeding time during ciprofloxacin therapy.

Author information

1
Department of Medicine, University of Otago Medical School, Dunedin, New Zealand.

Abstract

Ciprofloxacin is a broad spectum quinolone antibiotic. Side effects reported include nausea and other gastrointestinal symptoms; skin and musculoskeletal side effects may also occur. No bleeding abnormalities or alteration in coagulation have been documented. We report a case where ciprofloxacin appeared to contribute to an idiosyncratic prolongation of bleeding time although a rechallenge 8 months later did not reproduce the effect. Moreover, subsequent investigation of the influence of ciprofloxacin on bleeding parameters in 10 healthy volunteers demonstrated no alterations in bleeding parameters.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center